MAUDE Adverse Event Report: CORDIS US. CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS US. CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number 601814RMC
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 35269680 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the peel away part of the 6mm angioguard rx would not peel away.It was removed and a second one was used.There was no reported injury to the patient.The product was stored and handled per the instructions for use (ifu).The product was inspected and prepped per the ifu.There was nothing unusual noted about the device prior to use.The proximal end of the deployment sheath was in contact with the torque nut prior to removing the device from the coil dispenser.Upon opening the package, the deployment sheath tip was still fully seated in the filter basket introducer.There was no difficulty encountered while flushing the filter introducer and deployment sheath.Saline was noted to be within the coil dispenser at the green deployment sheath hub.The anti-migration clip located closest to the filter introducer was left in place until after the filter basket was docked into the deployment sheath.There was no difficulty noted while docking the filter basket into the deployment sheath.The device will be returned for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, the peel away part of the 6mm angioguard rx embolic protection device (epd) would not peel away.It was removed and a second one was used.There was no reported injury to the patient.The product was stored, inspected, handled, and prepped per the instructions for use (ifu).There was nothing unusual noted about the device prior to use.The proximal end of the deployment sheath was in contact with the torque nut prior to removing the device from the coil dispenser.Upon opening the package, the deployment sheath tip was still fully seated in the filter basket introducer.There was no difficulty encountered while flushing the filter introducer and deployment sheath.Saline was noted to be within the coil dispenser at the green deployment sheath hub.The anti-migration clip located closest to the filter introducer was left in place until after the filter basket was docked into the deployment sheath.There was no difficulty noted while docking the filter basket into the deployment sheath.A non-sterile unit of a ¿6mm basket, medium support, angioguard rx for us carotid¿ was received for product analysis.Per visual analysis, the returned components were the deployment sheath and the embolic capture guidewire (ecgw) system.The rest of the components were not returned for analysis.The ecgw system was received inserted inside the deployment sheath and the peel away sheath was peeled until the yellow mark.No other outstanding details were observed with the returned parts.A functional test was performed by peeling away the rest of the deployment sheath.Resistance was felt at several points; however, it was found that the deployment sheath was full of dried body fluids, making the peeling process difficult.Per microscopic analysis, the peel-away sheath was inspected under the vision system to obtain a magnified image of its condition and it was found twisted and opened.In addition, an excessive amount of dried body fluids was observed.A product history record (phr) review of lot 35269680 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event of ¿deployment (delivery) sheath-peeling difficulty (rx only)¿ was confirmed through analysis of the returned device due to the resistance experienced during the functional test.However, the exact cause of the issue experienced by the customer could not be conclusively determined during analysis.Based on the information available for review and product analysis, it is difficult to determine what factors may have contributed to the peeling difficulty reported, especially since the resistance experienced during functional analysis was due to the dried body fluids inside.However, procedural/handling factors may have contributed to the event experienced as evidenced by the twisted and opened condition of the peeling deployment sheath received noted during analysis.According to the precautions in the safety information of the ifu, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible during the procedure, inspect the guidewire carefully for coil separation, bends, kinks, or damage of the filter basket assembly.The deployment and capture sheaths are delicate instruments and should be handled carefully.Prior to use, and when possible during the procedure, inspect the deployment sheath, capture sheath, and capture sheath rx port region (approximately 30 cm from the distal tip) for bends, kinks, or other damage.¿ this product was finally inspected at lake region medical and was determined to be acceptable.Neither the phr review, nor the product analysis suggest that the event experienced by the customer could be related to the design or manufacturing process of the unit.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
ANGIOGUARD RX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
340 lake hazeltine drive
chaska, minnesota 55318
7863138372
MDR Report Key18020303
Report Number1016427-2023-05569
Device Sequence Number20467414
Product Code NTE
UDI-Device Identifier10705032056748
UDI-Public(01)10705032056748(17)250531(10)35269680
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/31/2025
Device Catalogue Number601814RMC
Device Lot Number35269680
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIOGUARD 6MM.
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite